Alert archive / Texas / Flash Flood Watches in 2015
Flash Flood Watch 13, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood watch at Oct 30, 2015, 4:02 AM CDT for Cameron County, Hidalgo County, Willacy County, Texas. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2015, 4:02 AM CDT (09:02 UTC)
- Expired
- Oct 31, 2015, 1:00 PM CDT
- In force
- 33 hr
- Issued by
- NWS Brownsville, TX
- Flood severity
- None
Counties Cameron County, TX, Hidalgo County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 57 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1778 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
851 WGUS64 KBRO 300902 FFABRO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BROWNSVILLE TX 402 AM CDT FRI OCT 30 2015 ...HEAVY RAINFALL POSSIBLE ACROSS PORTIONS OF THE LOWER RIO GRANDE VALLEY TODAY THROUGH TONIGHT... .AN UPPER LEVEL TROUGH OF LOW PRESSURE ACROSS THE SOUTHWEST UNITED STATES AND NORTHWEST MEXICO AND AN AREA OF LOW PRESSURE ACROSS NORTHWEST TEXAS...WILL CONTINUE TO BRING MOISTURE ACROSS PORTIONS OF NORTHEAST MEXICO AND DEEP SOUTH TEXAS TODAY THROUGH TONIGHT BEFORE A COLD FRONT MOVES THROUGH THE AREA ON SATURDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF THE RIO GRANDE VALLEY THIS AFTERNOON THROUGH THIS EVENING. SOME OF THESE STORMS WILL PRODUCE HEAVY RAINFALL. WITH THE RECENT FLOODING ACROSS PORTIONS OF HIDALGO AND WILLACY COUNTIES...THE GROUND REMAINS SATURATED OR NEAR SATURATED AND ANY HEAVY RAINFALL WILL PRODUCE FLASH FLOODING IN SOUTHEAST PORTIONS OF HIDALGO COUNTY AND EASTERN PORTIONS OF WILLACY COUNTY. TXZ253>257-301715- /O.NEW.KBRO.FF.A.0013.151030T0902Z-151031T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION... WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 402 AM CDT FRI OCT 30 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF DEEP SOUTH TEXAS... INCLUDING THE FOLLOWING AREAS...COASTAL CAMERON...COASTAL WILLACY...HIDALGO...INLAND CAMERON AND INLAND WILLACY. * THROUGH SATURDAY MORNING * SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF THE LOWER RIO GRANDE VALLEY LATER TODAY INTO TONIGHT. RAINFALL TOTALS OF 1 TO 2 INCHES WITH ISOLATED AMOUNTS UP TO 3 INCHES CAN BE EXPECTED TODAY THROUGH SATURDAY MORNING. * POTENTIAL IMPACTS: SMALL STREAMS AND ARROYOS WILL FILL QUICKLY TO BANKFULL...AND POSSIBLY OVERFLOW OVER THE BANKS ACROSS THE LOWER VALLEY THIS AFTERNOON THROUGH THIS EVENING. THE HEAVY RAINS COULD CREATE HIGH WATER UP TO 3 FEET IN DEPTH IN POOR DRAINAGE LOCATIONS ACROSS THE HIGHLY POPULATED RIO GRANDE VALLEY FROM HIDALGO THROUGH CAMERON COUNTY. IN WILLACY COUNTY...HIGH WATER REMAINS IN FIELDS AND ON COUNTRY ROADS FROM THE HEAVY RAINFALL THAT FELL LAST WEEKEND...ONE OR TWO INCHES OF RAIN WOULD EXACERBATE CONDITIONS AND LEAD TO A FEW FEET OF INUNDATION THIS AFTERNOON THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE DURING THE NEXT 24 TO 36 HOURS. RESIDENTS LIVING IN FLOOD PRONE AREAS SHOULD TAKE ACTION TO PROTECT PROPERTY...INCLUDING PLACING SANDBAGS AROUND PROPERTY OR MOVING ITEMS TO HIGHER LOCATIONS. DRIVERS SHOULD HAVE ALTERNATE ROUTES IN MIND TO AVOID ROADS THAT TYPICALLY FLOOD WITH HEAVY RAINFALL. && $$ CASTILLO
3 follow-up statements
630 WGUS64 KBRO 301455 FFABRO FLOOD WATCH NATIONAL WEATHER SERVICE BROWNSVILLE TX 955 AM CDT FRI OCT 30 2015 ...HEAVY RAINFALL POSSIBLE ACROSS PORTIONS OF THE LOWER RIO GRANDE VALLEY TODAY THROUGH TONIGHT... .AN UPPER LEVEL TROUGH OF LOW PRESSURE ACROSS THE SOUTHWEST UNITED STATES AND NORTHWEST MEXICO AND AN AREA OF LOW PRESSURE ACROSS NORTHWEST TEXAS...WILL CONTINUE TO BRING MOISTURE ACROSS PORTIONS OF NORTHEAST MEXICO AND DEEP SOUTH TEXAS TODAY THROUGH TONIGHT BEFORE A COLD FRONT MOVES THROUGH THE AREA ON SATURDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF THE RIO GRANDE VALLEY THIS AFTERNOON THROUGH THIS EVENING. SOME OF THESE STORMS WILL PRODUCE HEAVY RAINFALL. WITH THE RECENT FLOODING ACROSS PORTIONS OF HIDALGO AND WILLACY COUNTIES...THE GROUND REMAINS SATURATED OR NEAR SATURATED AND ANY HEAVY RAINFALL WILL PRODUCE FLASH FLOODING IN SOUTHEAST PORTIONS OF HIDALGO COUNTY AND EASTERN PORTIONS OF WILLACY COUNTY. TXZ253>257-310000- /O.CON.KBRO.FF.A.0013.000000T0000Z-151031T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION... WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 955 AM CDT FRI OCT 30 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF DEEP SOUTH TEXAS...INCLUDING THE FOLLOWING AREAS...COASTAL CAMERON...COASTAL WILLACY...HIDALGO...INLAND CAMERON AND INLAND WILLACY. * THROUGH SATURDAY MORNING * SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF THE LOWER RIO GRANDE VALLEY LATER TODAY INTO TONIGHT. RAINFALL TOTALS OF 1 TO 2 INCHES WITH ISOLATED AMOUNTS UP TO 3 INCHES CAN BE EXPECTED TODAY THROUGH SATURDAY MORNING. * POTENTIAL IMPACTS: SMALL STREAMS AND ARROYOS WILL FILL QUICKLY TO BANKFULL...AND POSSIBLY OVERFLOW OVER THE BANKS ACROSS THE LOWER VALLEY THIS AFTERNOON THROUGH THIS EVENING. THE HEAVY RAINS COULD CREATE HIGH WATER UP TO 3 FEET IN DEPTH IN POOR DRAINAGE LOCATIONS ACROSS THE HIGHLY POPULATED RIO GRANDE VALLEY FROM HIDALGO THROUGH CAMERON COUNTY. IN WILLACY COUNTY...HIGH WATER REMAINS IN FIELDS AND ON COUNTRY ROADS FROM THE HEAVY RAINFALL THAT FELL LAST WEEKEND...ONE OR TWO INCHES OF RAIN WOULD EXACERBATE CONDITIONS AND LEAD TO A FEW FEET OF INUNDATION THIS AFTERNOON THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE DURING THE NEXT 24 TO 36 HOURS. RESIDENTS LIVING IN FLOOD PRONE AREAS SHOULD TAKE ACTION TO PROTECT PROPERTY...INCLUDING PLACING SANDBAGS AROUND PROPERTY OR MOVING ITEMS TO HIGHER LOCATIONS. DRIVERS SHOULD HAVE ALTERNATE ROUTES IN MIND TO AVOID ROADS THAT TYPICALLY FLOOD WITH HEAVY RAINFALL. && $$
053 WGUS64 KBRO 302202 FFABRO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BROWNSVILLE TX 502 PM CDT FRI OCT 30 2015 ...ADDITIONAL RAINFALL SATURDAY MORNING MAY EXACERBATE FLOODING IN GREATER BROWNSVILLE TO PORT ISABEL AND SOUTH PADRE ISLAND... .AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL SWING THROUGH WEST TEXAS LATE TONIGHT AND SATURDAY...AND HELP GENERATE ANOTHER BAND OF RAINFALL ACROSS THE LOWER RIO GRANDE VALLEY AS EARLY AS THE PRE DAWN HOURS...CONTINUING THROUGH MIDDAY...BEFORE ENDING. THOUGH EVENT TOTALS WILL BE MUCH LESS THAN FROM THE 3 TO 7 INCHES THAT FELL ACROSS GREATER BROWNSVILLE FRIDAY MORNING AND EARLY AFTERNOON...ANOTHER INCH OR SO WOULD BE ENOUGH TO RESUME FLOODING IN POOR DRAINAGE LOCATIONS WHERE WATER MAY NOT DRAIN COMPLETELY OVERNIGHT. ADDITIONAL HEAVY RAINFALL IS NOT EXPECTED ELSEWHERE ACROSS THE RIO GRANDE VALLEY. TXZ253-254-256-302315- /O.CAN.KBRO.FF.A.0013.000000T0000Z-151031T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HIDALGO-INLAND WILLACY-COASTAL WILLACY- INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION... WESLACO...RAYMONDVILLE...PORT MANSFIELD 502 PM CDT FRI OCT 30 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR WILLACY AND HIDALGO COUNTY IS CANCELLED. RAINFALL OF LESS THAN A TENTH OF AN INCH IS EXPECTED IN HIDALGO...AND LESS THAN HALF AN INCH IN WILLACY...LATER TONIGHT INTO SATURDAY MORNING...WITH NO RAPID FLASH FLOODING ANTICIPATED. $$ TXZ255-257-311200- /O.EXT.KBRO.FF.A.0013.000000T0000Z-151031T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND CAMERON-COASTAL CAMERON- INCLUDING THE CITIES OF...BROWNSVILLE...HARLINGEN...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 502 PM CDT FRI OCT 30 2015 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SATURDAY AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * COASTAL CAMERON AND INLAND CAMERON COUNTY MAINLY FROM GREATER BROWNSVILLE TO SOUTH PADRE ISLAND. * THROUGH SATURDAY AFTERNOON * SHOWERS WITH EMBEDDED THUNDERSTORMS ARE EXPECTED TO REDEVELOP BEFORE DAYBREAK AND CONTINUE THROUGH NOON BEFORE ENDING...WITH POTENTIAL FOR HEAVY RAIN OF AN ADDITIONAL 1 INCH NEAR BROWNSVILLE AND UP TO 2 INCHES CLOSER TO SOUTH PADRE ISLAND AND PORT ISABEL. * POTENTIAL IMPACTS: URBAN FLOODING OF POOR DRAINAGE AREAS OF BROWNSVILLE AND PERHAPS PORT ISABEL AND SOUTH PADRE ISLAND WILL BE SLOW TO RECEDE OVERNIGHT. SHOULD ANOTHER BAND OF MODERATE TO LOCALLY HEAVY RAIN DEVELOP IN THESE AREAS...FLOODING WILL REDEVELOP OR BECOME AGGRAVATED WHICH COULD BRING ADDITIONAL ROAD CLOSURES OR WATER INTO PROPERTIES...PERHAPS 3 FEET DEEP ON ROADS AND OTHER POOR DRAINAGE AREAS AND SEVERAL INCHES TO A FOOT IN BUILDINGS FROM NEAR DAYBREAK TO NOON ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE DURING THE NEXT 24 TO 36 HOURS. RESIDENTS LIVING IN FLOOD PRONE AREAS SHOULD TAKE ACTION TO PROTECT PROPERTY...INCLUDING PLACING SANDBAGS AROUND PROPERTY OR MOVING ITEMS TO HIGHER LOCATIONS. DRIVERS SHOULD HAVE ALTERNATE ROUTES IN MIND TO AVOID ROADS THAT TYPICALLY FLOOD WITH HEAVY RAINFALL. && $$ 52/BSG
116 WGUS64 KBRO 311126 FFABRO FLOOD WATCH NATIONAL WEATHER SERVICE BROWNSVILLE TX 626 AM CDT SAT OCT 31 2015 ...ADDITIONAL RAINFALL THIS MORNING MAY EXACERBATE FLOODING IN GREATER BROWNSVILLE TO PORT ISABEL AND SOUTH PADRE ISLAND... .AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL SWING THROUGH WEST TEXAS TODAY...AND HELP GENERATE ANOTHER BAND OF RAINFALL ACROSS THE LOWER RIO GRANDE VALLEY THIS MORNING...CONTINUING THROUGH MIDDAY...BEFORE ENDING. THOUGH EVENT TOTALS WILL BE MUCH LESS THAN 3 TO 7 INCHES THAT FELL ACROSS GREATER BROWNSVILLE FRIDAY...ANOTHER INCH OR SO WOULD BE ENOUGH TO RESUME FLOODING IN POOR DRAINAGE LOCATIONS WHERE STANDING WATER CONTINUES TO LINGER. TXZ255-257-311800- /O.CON.KBRO.FF.A.0013.000000T0000Z-151031T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND CAMERON-COASTAL CAMERON- INCLUDING THE CITIES OF...BROWNSVILLE...HARLINGEN...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 626 AM CDT SAT OCT 31 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF DEEP SOUTH TEXAS...INCLUDING THE FOLLOWING AREAS...COASTAL CAMERON AND INLAND CAMERON. * UNTIL 1 PM CDT THIS AFTERNOON * SHOWERS WITH EMBEDDED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS MORNING AND CONTINUE THROUGH NOON BEFORE ENDING...WITH POTENTIAL FOR HEAVY RAIN OF AN ADDITIONAL 1 INCH NEAR BROWNSVILLE AND UP TO 2 INCHES CLOSER TO SOUTH PADRE ISLAND AND PORT ISABEL. * POTENTIAL IMPACTS: URBAN FLOODING OF POOR DRAINAGE AREAS OF BROWNSVILLE AND PERHAPS PORT ISABEL AND SOUTH PADRE ISLAND WILL BE SLOW TO RECEDE THIS MORNING. IF ANOTHER BAND OF MODERATE TO LOCALLY HEAVY RAIN DEVELOPS IN THESE AREAS...FLOODING WILL REDEVELOP OR BECOME AGGRAVATED WHICH COULD BRING ADDITIONAL ROAD CLOSURES OR WATER INTO PROPERTIES...PERHAPS 3 FEET DEEP ON ROADS AND OTHER POOR DRAINAGE AREAS AND SEVERAL INCHES TO A FOOT IN BUILDINGS FROM THIS MORNING TO NOON TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE DURING THE NEXT 24 TO 36 HOURS. RESIDENTS LIVING IN FLOOD PRONE AREAS SHOULD TAKE ACTION TO PROTECT PROPERTY...INCLUDING PLACING SANDBAGS AROUND PROPERTY OR MOVING ITEMS TO HIGHER LOCATIONS. DRIVERS SHOULD HAVE ALTERNATE ROUTES IN MIND TO AVOID ROADS THAT TYPICALLY FLOOD WITH HEAVY RAINFALL. && $$ CASTILLO
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood watch went out at Oct 30, 3:58 AM CDT, 4 minutes earlier.
Area forecast discussion, Oct 30, 3:58 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
358 AM CDT FRI OCT 30 2015
.SHORT TERM /TODAY THROUGH SATURDAY/...SATELLITE AND RADAR
IMAGES CONTINUE TO INDICATE CONVECTION DEVELOPING ACROSS
PORTIONS OF NORTHEAST MEXICO AND SOUTHWEST TEXAS INTO PORTIONS
OF THE HILL COUNTRY EARLY THIS MORNING. SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO DEVELOP ACROSS WESTERN PORTIONS OF CENTRAL AND
SOUTH TX THIS MORNING AND SPREAD EASTWARD THIS AFTERNOON AS LOW
PRESSURE CONTINUES TO DEVELOP ACROSS NORTHWEST TX AHEAD OF THE
500MB TROUGH ACROSS THE SOUTHWEST UNITED STATES AND NORTHWEST
MEXICO. LOW TO MID LEVEL MOISTURE WILL BE HIGH ACROSS THE CWA
TODAY INTO TONIGHT BEFORE THE SURFACE LOW ACROSS NORTHWEST TX
MOVES EASTWARD SATURDAY BRINGING A COLD FRONT THROUGH THE AREA SAT
AFTERNOON. RAIN CHANCES WILL BE HIGH TODAY THROUGH TONIGHT BEFORE
DRIER AIR FILTERS INTO THE CWA IN THE WAKE OF THE FRONT SATURDAY.
THE MAIN IMPACT CONTINUES TO BE THE POTENTIAL FOR HEAVY RAINFALL
THIS AFTERNOON INTO THIS EVENING BUT THERE IS THE POTENTIAL FOR
GUSTY WINDS AND SMALL HAIL WITH STRONGER STORMS. WITH THE RECENT
FLOOD ISSUES ACROSS PORTIONS OF HIDALGO AND WILLACY COUNTIES FROM
THE HEAVY RAINFALL THAT FELL LAST WEEKEND...HAVE DECIDED TO ISSUE
A FLASH FLOOD WATCH FOR HIDALGO...WILLACY AND CAMERON COUNTIES
TODAY THROUGH TONIGHT AS THE GROUND IN PORTIONS OF THESE COUNTIES
REMAIN SATURATED OR NEAR SATURATED. ANY HEAVY RAINFALL THAT FALLS
ACROSS SOUTHEAST PORTIONS OF HIDALGO COUNTY AND EASTERN PORTIONS
OF WILLACY COUNTY WILL PRODUCE FLASH FLOODING.
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...UPPER LEVEL TROUGH
EXITS THE AREA INTO SUNDAY WITH ABUNDANT DRY AIR FILTERING IN WITH
NORTHWEST FLOW BEHIND IT. MOISTURE CONTENT WILL LOWER ACROSS THE
CWA WITH PRECIPITABLE WATER VALUES LOWERING TO LESS THAN AN INCH.
AS THE DRY AIR MASS MOVES INTO THE AREA THE CHANCES OF RAIN WILL
BECOME LIMITED THROUGH NEXT WEEK. EXPECT A PLEASANT EVENING SATURDAY
NIGHT WITH TEMPERATURES IN THE LOW 80S FOR HALLOWEEN FESTIVITIES
WITH LOW HUMIDITY AND SKIES GRADUALLY CLEARING. OVERNIGHT TEMPS WILL
COOL DOWN INTO THE 60S SUNDAY MORNING WITH CLEAR SKIES AND THE 50S
TO LOW 60S BY MONDAY MORNING. ABUNDANT SUNSHINE WILL KEEP HIGH
TEMPERATURES WARM THROUGH THE PERIOD. LATE MONDAY INTO TUESDAY
ANOTHER TROUGH DIGS S ALONG THE PAC COAST ENTERING THE US. THIS
WILL RESULT IN SHIFTING WINDS SE ACROSS DEEP SOUTH TEXAS MOVING A
WARM FRONT NORTH INTO TUESDAY. THE GULF MOISTURE WILL INCREASE THE
POTENTIAL FOR ISOLATED SHOWERS INTO TUE. A FEW RIPPLES WITHIN THE
UPPER LEVEL FLOW IN ADDITION TO THE INSTABILITY IN THE AREA WILL
ENHANCE ISOLATED SHOWERS AND THUNDERSTORMS TUESDAY INTO WEDNESDAY.
TEMPERATURES WILL REMAIN NEAR NORMAL ACROSS THE AREA WITH AN
INCREASE IN CLOUD COVER WITH THE CONVECTION EXPECTED. PRESSURE
GRADIENT STRENGTHENS INCREASING SE WINDS ACROSS THE AREA.
&&
.MARINE...TODAY THROUGH SATURDAY...SEAS WERE NEAR 5 FEET WITH SOUTH-
SOUTHEAST WINDS NEAR 19 KNOTS AT BUOY020 EARLY THIS MORNING. STRONG
SOUTHEAST WINDS WILL DEVELOP ACROSS THE COASTAL WATERS TODAY AS LOW
PRESSURE ACROSS NORTHWEST TEXAS INCREASES THE PRESSURE GRADIENT
ACROSS THE LOWER TEXAS COAST. WILL ISSUE SMALL CRAFT ADVISORY FOR
THE LAGUNA MADRE TODAY AND TONIGHT AND CONTINUE SCA FOR THE OFFSHORE
WATERS TODAY THROUGH TONIGHT AS WINDS AND SEAS WILL REMAIN HIGH AS
THE PRESSURE GRADIENT REMAINS STRONG ACROSS THE COASTAL WATERS.
STRONG SOUTH WINDS TONIGHT WILL SHIFT TO THE NORTHWEST AND DIMINISH
SATURDAY AS A COLD FRONT MOVES THROUGH THE COASTAL WATERS SAT
AFTERNOON. SMALL CRAFT ADVISORIES WILL LIKELY BE EXTENDED FOR THE
OFFSHORE WATERS SATURDAY BEFORE WINDS AND SEAS DIMINISH IN THE WAKE
OF THE FRONT.
SATURDAY NIGHT THROUGH THURSDAY...A FEW SHOWERS WILL STILL LINGER
ACROSS THE OFFSHORE WATERS EARLY SAT NIGHT AS THE TROUGH GRADUALLY
SHIFTS EAST. DRY AIR MASS BEHIND THIS TROUGH WILL MOVE INTO THE
REGION LIMITING THE POTENTIAL FOR ANY ADDITIONAL RAIN. THE SE
WINDS WILL DIMINISH AND SHIFT NORTHWEST BEHIND THE FRONT AND
REMAIN LESS THAN 15 KNOTS. THIS WILL LOWER SEAS BACK TO LESS THAN
4 FEET WITH SCA CONDITIONS NOT CONTINUING. SEAS SUBSIDE MONDAY
THROUGH TUESDAY AS WINDS LOWER. ANOTHER LOW PRESSURE DIGS SOUTH
ALONG THE W COAST RETURNING SE FLOW ACROSS THE GULF WATERS AND
RETURNING WARM FRONT ACROSS THE REGION LATE MON NIGHT INTO
TUESDAY. SEAS WILL BEGIN TO BUILD WITH THE POTENTIAL FOR SCEC OVER
THE OFFSHORE WATERS INTO WEDNESDAY WITH A ROUND OF SHOWERS AND
THUNDERSTORMS DEVELOPING.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 85 79 90 68 / 60 60 60 10
BROWNSVILLE 85 78 91 67 / 60 60 60 10
HARLINGEN 86 78 93 65 / 60 50 60 10
MCALLEN 87 78 91 66 / 60 50 20 10
RIO GRANDE CITY 88 73 90 63 / 60 50 20 10
SOUTH PADRE ISLAND 83 79 86 70 / 60 60 60 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR TXZ253>257.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 AM CDT SATURDAY FOR
GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT SATURDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
61/67Hazardous weather outlook, Oct 29, 4:58 PM CDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 458 PM CDT THU OCT 29 2015 TXZ251-254>257-301100- KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- 458 PM CDT THU OCT 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER RIO GRANDE VALLEY THROUGH THE KING RANCH OF TEXAS. .DAY ONE...TONIGHT THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS MAY MOVE INTO THE LOWER RIO GRANDE VALLEY TO THE KING RANCH BETWEEN 5 AND 7 AM FRIDAY. ANY STORMS WILL CONTAIN OCCASIONAL CLOUD TO GROUND LIGHTNING AND A BRIEF DOWNPOUR...ALONG WITH GUSTY WINDS TO 25 MPH. THERE IS THE POTENTIAL FOR A CLUSTER OR LINE OF STORMS TO REACH THE AREA...WHICH WOULD INCREASE THE HAZARDOUS WEATHER THREAT. SHOULD THIS OCCUR...FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAINS LAST LONG ENOUGH TO CAUSE LOCAL NUISANCE FLOODING...AND WIND GUSTS TO 35 MPH OR HIGHER WOULD BE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY AND FRIDAY EVENING... THUNDERSTORMS: A POSSIBLE CLUSTER OF THUNDERSTORMS COULD CONTINUE THROUGH 9 AM WITH TORRENTIAL RAINS AND LOCAL NUISANCE FLOODING AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING AND POSSIBLE WIND GUSTS TO 35 MPH. OTHERWISE...SCATTERED FAST MOVING THUNDERSTORMS MAY PRODUCE BRIEF DOWNPOURS REDUCING VISIBILITY BELOW 1 MILE...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS AS HIGH AS 35 OR 40 MPH THROUGH THE DAY. THERE IS SOME POTENTIAL FOR A SECOND LINE OF STORMS TO FORM BY LATE AFTERNOON AND EARLY EVENING...MOVING QUICKLY OFF THE COAST AT OR BEFORE MIDNIGHT. THIS LINE WOULD BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH OR HIGHER...AND TORRENTIAL RAINS WITH MINOR FLOODING OF POOR DRAINAGE AREAS. SATURDAY: ISOLATED TO SCATTERED THUNDERSTORMS MAY CONTINUE IN CAMERON AND WILLACY COUNTY WITH OCCASIONAL CLOUD TO GROUND LIGHTNING AND PERHAPS SOME HEAVY RAINFALL. TUESDAY: SCATTERED THUNDERSTORMS ARE EXPECTED ALONG A WARM FRONT. OCCASIONAL CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL AND NUISANCE FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY NEED TO SELF-ACTIVATE ON FRIDAY. TXZ248>250-252-253-301100- ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO- 458 PM CDT THU OCT 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID AND UPPER RIO GRANDE VALLEY THROUGH THE RIO GRANDE PLAINS AND SOUTH TEXAS BRUSH COUNTRY. .DAY ONE...TONIGHT THUNDERSTORMS: A CLUSTER OF STORMS IS EXPECTED TO DEVELOP ALONG OR JUST EAST OF THE SIERRA MADRE AFTER MIDNIGHT AND MAY CONTINUE...REACHING THE RIVER AND CROSSING INTO ZAPATA...STARR...AND JIM HOGG COUNTY BETWEEN 2 AND 4 AM AND REACHING HIDALGO AND BROOKS COUNTY BETWEEN 4 AND 6 AM FRIDAY. SHOULD THE SYSTEM SURVIVE...FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAINS WHICH COULD DROP 2 INCHES IN AN HOUR OR LESS...AND GUSTY WINDS TO 35 MPH OR HIGHER CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY AND FRIDAY NIGHT... THUNDERSTORMS: A CLUSTER OF THUNDERSTORMS COULD CONTINUE UNTIL 8 AM IN HIDALGO COUNTY WITH TORRENTIAL RAINS AND LOCAL NUISANCE FLOODING AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING AND POSSIBLE WIND GUSTS TO 35 MPH. OTHERWISE...SCATTERED FAST MOVING THUNDERSTORMS THAT DEVELOP BY AFTERNOON MAY PRODUCE BRIEF DOWNPOURS REDUCING VISIBILITY BELOW 1 MILE...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS AS HIGH AS 35 OR 40 MPH THROUGH THE DAY. THERE IS SOME POTENTIAL FOR A SECOND LINE OF STORMS TO FORM BY LATE AFTERNOON AND EARLY EVENING OVER HIDALGO COUNTY...MOVING TOWARD THE COAST SOON AFTER SUNSET. THIS LINE WOULD BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH OR HIGHER...AND TORRENTIAL RAINS WITH MINOR FLOODING OF POOR DRAINAGE AREAS. SATURDAY: ISOLATED TO SCATTERED THUNDERSTORMS MAY REDEVELOP IN EASTERN HIDALGO COUNTY WITH OCCASIONAL CLOUD TO GROUND LIGHTNING AND PERHAPS SOME HEAVY RAINFALL. TUESDAY: SCATTERED THUNDERSTORMS ARE EXPECTED ALONG A WARM FRONT. OCCASIONAL CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL AND NUISANCE FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY WISH TO SELF-ACTIVATE AFTER MIDNIGHT TONIGHT THROUGH FRIDAY AFTERNOON. GMZ130-132-135-150-155-170-175-301100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 458 PM CDT THU OCT 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT WINDS AND SEAS: SOUTHEAST WINDS MAY REACH 20 KNOTS WITH GUSTS TO 25 KNOTS OR HIGHER TOWARD DAYBREAK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY AND FRIDAY EVENING... WINDS AND SEAS: SOUTHEAST WINDS MAY GUST TO 25 KNOTS EXCEPT UP TO GALE FORCE IN STRONGER THUNDERSTORMS THAT MOVE ACROSS...ESPECIALLY FROM PORT MANSFIELD TO BOCA CHICA BEACH OUT TO 20 NAUTICAL MILES MAINLY DURING THE MORNING HOURS...AND EVERYWHERE OUT TO 60 NAUTICAL MILES INTO THE AFTERNOON AND CONTINUING INTO THE EVENING. SEAS WILL BECOME HAZARDOUS BUILDING UP TO 10 FEET...HOWEVER DANGEROUS WAVES AND CHOP ARE LIKELY IN THE CORE OF THE STRONGER THUNDERSTORMS. LIGHTNING: FREQUENT CLOUD TO WATER LIGHTNING IS POSSIBLE IF THE THUNDERSTORM CLUSTER SURVIVES...MAINLY DURING THE DAYLIGHT HOURS FRIDAY. RAIN: TORRENTIAL WIND DRIVEN RAIN MAY REDUCE VISIBILITY TO BELOW 1 NAUTICAL MILE AND PERHAPS NEAR ZERO AS THE THUNDERSTORM CLUSTERS MOVE THROUGH. FRIDAY NIGHT...ADDITIONAL THUNDERSTORMS MAY REDEVELOP OVER THE GULF WATERS...WITH OCCASIONAL TO FREQUENT CLOUD TO WATER LIGHTNING...POTENTIAL WIND GUSTS TO 30 KNOTS...AND DOWNPOURS REDUCING VISIBILITY TO 1 TO 3 NAUTICAL MILES. TUESDAY...SCATTERED THUNDERSTORMS ALONG A NORTHWARD MOVING WARM FRONT MAY PRODUCE OCCASIONAL CLOUD TO WATER LIGHTNING AND A BRIEF DOWNPOURS REDUCING VISIBILITY TO 1 TO 3 NAUTICAL MILES. .SPOTTER INFORMATION STATEMENT... MARINE SPOTTER MAY WISH TO SELF-ACTIVATE FRIDAY AND FRIDAY NIGHT. 52/BSG
In the hours before
Special weather statement, Oct 30, 3:39 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
339 AM CDT FRI OCT 30 2015
TXZ249-300930-
JIM HOGG TX-
339 AM CDT FRI OCT 30 2015
...SPECIAL WEATHER STATEMENT...
AT 339 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RANDADO...OR 16 MILES SOUTHWEST OF HEBBRONVILLE...MOVING NORTHEAST AT
20 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HEBBRONVILLE...GRUY STADIUM...LAS LOMITAS...JIM HOGG COUNTY
AIRPORT...THOMPSONVILLE...SOUTH FORK ESTATES...RANDADO...HEBBRONVILLE
HIGH SCHOOL AND HEBBRONVILLE BORDER PATROL STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2734 9855 2734 9852 2727 9852 2726 9853
2724 9849 2720 9850 2701 9887 2710 9895
2721 9896 2727 9890 2727 9880 2735 9880
2736 9863 2734 9862 2734 9859 2736 9859
2736 9856
TIME...MOT...LOC 0839Z 238DEG 29KT 2713 9886
67The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 9:57 PM CDT | Areal Flood Warning | BRO | Willacy | 22 hr |
| Oct 29, 10:06 PM CDT | Small Craft Advisory | BRO | 39 hr | |
| Oct 30, 3:39 AM CDT | Special Weather Statement | BRO | Jim Hogg | 51 min |
| Oct 30, 4:25 AM CDT | Small Craft Advisory for Winds | BRO | 27 hr | |
| Oct 30, 5:15 AM CDT | Special Weather Statement | BRO | Cameron | 45 min |
| Oct 30, 5:41 AM CDT | Special Weather Statement | BRO | Cameron | 49 min |
| Oct 30, 6:02 AM CDT | Special Weather Statement | BRO | Willacy | 43 min |
| Oct 30, 6:18 AM CDT | Severe Thunderstorm Warning | BRO | Cameron, Willacy | 27 min |
| Oct 30, 6:47 AM CDT | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 43 min |
| Oct 30, 7:29 AM CDT | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 31 min |
| Oct 30, 7:48 AM CDT | Special Marine Warning | BRO | 27 min | |
| Oct 30, 7:56 AM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 34 min |
| Oct 30, 8:10 AM CDT | Special Marine Warning | BRO | 35 min | |
| Oct 30, 8:37 AM CDT | Special Marine Warning | BRO | 23 min | |
| Oct 30, 8:50 AM CDT | Special Marine Warning | BRO | 25 min | |
| Oct 30, 9:10 AM CDT | Special Marine Warning | BRO | 35 min | |
| Oct 30, 9:28 AM CDT | Flash Flood Warning | BRO | Willacy | 2 hr |
| Oct 30, 9:37 AM CDT | Special Marine Warning | BRO | 23 min | |
| Oct 30, 9:51 AM CDT | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 24 min |
| Oct 30, 9:53 AM CDT | Special Marine Warning | BRO | 37 min | |
| Oct 30, 10:12 AM CDT | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 33 min |
| Oct 30, 10:22 AM CDT | Special Marine Warning | BRO | 23 min | |
| Oct 30, 10:26 AM CDT | Special Marine Warning | BRO | 34 min | |
| Oct 30, 10:35 AM CDT | Special Marine Warning | BRO | 25 min | |
| Oct 30, 10:56 AM CDT | Special Marine Warning | BRO | 34 min | |
| Oct 30, 11:16 AM CDT | Special Marine Warning | BRO | 29 min | |
| Oct 30, 11:29 AM CDT | Flash Flood Warning | BRO | Willacy | 2 hr |
| Oct 30, 11:35 AM CDT | Flash Flood Warning | BRO | Cameron | 85 min |
| Oct 30, 12:07 PM CDT | Flash Flood Warning | BRO | Cameron | 83 min |
| Oct 30, 12:54 PM CDT | Flash Flood Warning | BRO | Cameron | 111 min |
| Oct 30, 1:34 PM CDT | Areal Flood Warning | BRO | Willacy | 6 hr |
| Oct 30, 2:50 PM CDT | Areal Flood Warning | BRO | Cameron | 18 hr |
Nearby
Flash Flood Watches in Texas, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.